Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 14, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 18, 2024, 4:07 AM EDT for Brunswick County, North Carolina. It took effect at Jun 18, 2024, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2024, 4:07 AM EDT (08:07 UTC)
- In effect from
- Jun 18, 2024, 6:00 AM EDT
- Expired
- Jun 18, 2024, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WHUS42 KILM 180807 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 407 AM EDT Tue Jun 18 2024 NCZ110-181600- /O.NEW.KILM.BH.S.0014.240618T1000Z-240619T0000Z/ Coastal Brunswick- 407 AM EDT Tue Jun 18 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong east to west longshore current. * WHERE...Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
2 follow-up statements
762 WHUS42 KILM 181512 CFWILM Coastal Hazard Message National Weather Service Wilmington NC Issued by National Weather Service Raleigh NC 1112 AM EDT Tue Jun 18 2024 NCZ110-190000- /O.CON.KILM.BH.S.0014.000000T0000Z-240619T0000Z/ Coastal Brunswick- 1112 AM EDT Tue Jun 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong east to west longshore current. * WHERE...Coastal Brunswick County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ IGB
863 WHUS42 KILM 182346 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 746 PM EDT Tue Jun 18 2024 NCZ110-190100- /O.EXP.KILM.BH.S.0014.000000T0000Z-240619T0000Z/ Coastal Brunswick- 746 PM EDT Tue Jun 18 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ LEW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 18, 3:03 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 18, 3:03 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 303 AM EDT Tue Jun 18 2024 .SYNOPSIS... Rain-free and seasonably warm conditions for much of this week as high pressure maintains influence over the area. Warming trend and diurnal storms forecasted for next weekend. && .NEAR TERM /THROUGH TONIGHT/... Strong subsidence remains in place today with 5h ridge overhead this morning before it drifts slowly north-northwest later today into tonight. Elongated surface high remains off the New England coast, keeping onshore flow in place. Once again the strong mid-level subsidence will keep the region dry with minimal cloud cover. Temperatures will be moderated by onshore flow. Although a strong mid-level subsidence inversion is in place, the core of the warmth under the ridging aloft shifts northwest, allowing temperatures to moderate compared to yesterday. Expect temperatures to be about 1-3 degrees cooler today and tonight compared to the previous 24 hours. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Ridging and subsidence will maintain dry weather and seasonable warmth through Thursday. Deep easterly flow through the short term as the upper ridge oriented southwest-northeast on Wednesday becomes horizontal overhead Thursday, while low level ridge remains centered to the northeast. Plenty of sunshine both days with only scattered diurnal cumulus each afternoon beneath the subsidence inversion. High temps near 90F inland and mid 80s across coastal counties, with low temps in the mid 60s at night (with near 70F low close to the coast with onshore flow). && .LONG TERM /FRIDAY THROUGH MONDAY/... Low level trough, possibly low pressure center, is now forecasted to move west near GA/SC border on Friday, with bulk of the moisture remaining south of the area. Ridge and associated subsidence looks to maintain influence across the CWA on Friday and have lowered pops accordingly, with only low pops remaining along the coast. As low level ridge center shifts further to the east, and upper ridge center westward as a trough moves across the northern U.S., subsidence loses its hold and return flow is progged to develop for next weekend. This will lead to a slight warming trend and chance for diurnal convection through next Monday. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... VFR continues. Patchy FEW/SCT stratus right around 3k ft moving onshore in a few areas, but any potential MVFR would be very isolated and of short duration. Easterly winds continue today and tonight with gusts around 20 kt mid-morning through later afternoon. Extended Outlook...VFR. && .MARINE... Through Tonight...Extended period of onshore flow continues today as elongated high remains off the New England coast. Easterly winds 10-15 kt will continue pushing higher seas closer to shore which, coupled with extended period of easterly fetch, will lead to seas greater than speeds would suggest. Widespread 4 ft seas today and tonight with occasional 5 ft away from shore. An easterly wave of 6-7 seconds will be the dominant wave. Wednesday through Saturday...Easterly onshore flow persists through Friday with high pressure centered to the northeast. Winds 15-20 kts Wednesday through Thursday before weakening slightly on Friday as a trough or low pressure system passes south of the area. Winds turn southerly on Saturday. Seas 4-5 ft Wednesday through Thursday, with 6 footers possible out near 20 nm from the coast, due to elevated 9 second E swell. Wave heights will be lowering on Friday, further decreasing to 2-3 ft on Saturday, as easterly swell weakens. Overnight showers and isolated thunderstorms possible over the coastal waters Thursday and Friday nights. && .TIDES/COASTAL FLOODING... Other - Rip Currents: A building easterly swell will maintain an elevated rip current risk for east and southeast facing beaches in our area through (at least) the end of the week. A high risk of rip currents is forecasted for Pender, New Hanover and Georgetown county beaches, along with Myrtle Beach southward in Horry, Wednesday through Friday. The south facing beaches of Brunswick county (east of Ocean Isle) will likely have strong east to west longshore currents these days due to easterly swell and winds versus strong rip currents. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...III SHORT TERM...VAO LONG TERM...VAO AVIATION...III MARINE...III/VAO TIDES/COASTAL FLOODING...VAO
Hazardous weather outlook, Jun 18, 3:13 AM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 313 AM EDT Tue Jun 18 2024 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 190715- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 313 AM EDT Tue Jun 18 2024 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-190715- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 313 AM EDT Tue Jun 18 2024 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Small Craft Advisory conditions possible late Wednesday through early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ056-190715- Coastal Pender-Coastal New Hanover-Coastal Georgetown- 313 AM EDT Tue Jun 18 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. High risk of rip currents Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-190715- Coastal Horry- 313 AM EDT Tue Jun 18 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. High risk of rip currents possible Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-190715- Coastal Brunswick- 313 AM EDT Tue Jun 18 2024 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Increasing east to west longshore current likely through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.